Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Want to conceive, overweight. Taking Melodene pills, antidepressant medication. Is intake of pills, weight a concern?

Hi I want to fall pregnant, I have been on the pill (melodene) for a few years now. I am overweight and I am on antidepressants (wellbruton). Not sure what or how I must start this. I am 32 years old and we have decided to start trying to conceive. I will be going onto a new antidepressant in about 3 weeks, one that I can conceive on and its apparently safe for pregnancy. I am not sure if I should loose weight first, it will take months to loose weight and I don t want to wait that long. I am confused and don t know what to do, should I loose weight or maybe stop the pill so long, coz it takes a few months for your body to adjust to your cycle again. Is it safe to go off the pill now when i am overweight and still on medication . advice would be appriciated thank you Liza
Asked On : Thu, 23 Aug 2012
Answers:  1 Views:  338
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
you can start loosing weight from now onwards, as after stopping pill it will take sometime for regularization of cycle and for returning of ovulation by that time you may loose some amount of weight which will help in fertility,
as over weight can cause problems like anovulation and menstrual irregularities better to decrease weight and maintain BMI in between 19 to 24.
take care.
Answered: Fri, 24 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor